Michigan, 2015Blizzard and Cold in Michigan, February 13 to 15, 2015
February 13 to 15, 2015 · NWS MQT · 21 events in 14 counties and zones
A strong cold front moving across Upper Michigan resulted in blizzard to near-blizzard conditions across much of the area from the 13th into the 14th followed by bitter cold wind chills into the morning of the 15th.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moving across Upper Michigan resulted in blizzard to near-blizzard conditions across much of the area from the 13th into the 14th followed by bitter cold wind chills into the morning of the 15th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 13, 6:52 AM EST, 8 minutes earlier.
Area forecast discussion, Feb 13, 6:52 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
652 AM EST FRI FEB 13 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 458 AM EST FRI FEB 13 2015
A COUPLE HOURS OF CLEARING THIS PAST EVENING BETWEEN WAVES OF HIGH
CLOUDS LED TO A QUICK DROP IN TEMPERATURES OVER THE INTERIOR WEST
HALF OF UPPER MICHIGAN. SEVERAL LOCATIONS WERE IN THE MID TEENS
BELOW ZERO LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. SHORTLY
AFTER MIDNIGHT...THE MID CLOUDS STARTED WORKING BACK INTO THE
WESTERN U.P. AND PRODUCED A QUICK RISE IN TEMPERATURES (GOING FROM
-8 TO 0 AT KIWD IN 15 MINUTES). THESE RISING TEMPERATURES HAVE
CONTINUED TO MOVE EAST OVER THE AREA (TEMPS INCREASED FROM -17 AT
NWS MARQUETTE SHORTLY AFTER MIDNIGHT TO -5 AT 3AM) UNDER INCREASING
MID CLOUDS AND LIGHT SOUTHWESTERLY WINDS PICKING UP. THESE MID
CLOUDS ARE ASSOCIATED WITH THE NEXT CLIPPER SYSTEM THAT WILL BE
MOVING ACROSS THE AREA TODAY AND PRODUCING THE DETERIORATING
CONDITIONS OVERNIGHT TONIGHT.
AT 3AM...THE 1016MB LOW IS MOVING INTO NORTHWEST ONTARIO WITH AN
ASSOCIATED SHORTWAVE. THERE ARE SOME SNOW SHOWERS IN NORTHWEST
MINNESOTA AND NORTHWEST ONTARIO THAT ARE SLIDING SOUTHEAST AND THIS
WILL BE THE MAIN FOCUS FOR THE TODAY PORTION OF THE SHORT TERM
FORECAST. EXPECT THE FIRST WAVE OF SHORTWAVE ENERGY TO SLIDE ACROSS
THE AREA THROUGH THE DAY WHILE THE SURFACE LOW STRENGTHENS TO 1007MB
TO THE NORTHEAST OF WAWA. THIS WILL SPREAD THE SNOW SHOWERS
SOUTHEAST ACROSS THE AREA...AROUND DAYBREAK OVER THE WEST...AND THEN
ACROSS THE REST OF THE AREA THROUGH THE REST OF THE MORNING AND
EARLY AFTERNOON. OVERALL...THINK SNOWFALL AMOUNTS WITH THIS INITIAL
WAVE WILL BE ON THE LIGHT SIDE AND MAINLY A LIGHT
DUSTING...ESPECIALLY OVER THE NORTH HALF WHERE THE BEST SHORTWAVE
ENERGY WILL TRACK. AS WINDS START TO TURN MORE WEST-SOUTHWEST
BEHIND THE INITIAL WAVE OF PRECIPITATION...SHOULD SEE LAKE
EFFECT/ENHANCED SNOW DEVELOP OVER PARTS OF THE WESTERN CWA (FROM
ONTONAGON NORTHWARD THROUGH THE KEWEENAW). AMOUNTS SHOULD BE FAIRLY
LIMITED WITH INVERSION HEIGHTS AROUND 5KFT...BUT MUCH OF THE CLOUD
WILL BE WITHIN THE DGZ AND ENABLE SOME FLUFFIER FLAKES WITH WINDS
25KTS OR LESS. THEN AS THE COLD FRONT SWEEPS ACROSS THE
WESTERN/CENTRAL U.P. DURING THE LATE AFTERNOON...WINDS WILL VEER TO
THE NORTHWEST AND THE INVERSION HEIGHTS WILL RISE SLIGHTLY. WHILE
THIS WILL LEAD TO AN SLIGHT UPTICK IN THE LAKE EFFECT...EXPECT IT TO
REALLY TAKE OFF DURING THE EVENING AS A STRONG SHORTWAVE...CURRENTLY
OVER NUNAVUT...SURGES SOUTH-SOUTHEAST ACROSS THE AREA. THIS WILL
PROVIDE ADDITIONAL MID LEVEL MOISTURE AND REALLY STEEPEN THE LOW
LEVEL LAPSE RATES. WHILE THE INTENSITY WILL INCREASE...THE SNOWFLAKE
SIZE WILL DECREASE AND WILL LEAD TO VISIBILITIES DECREASING THROUGH
THE NIGHT. WINDS WILL STILL BE OUT OF THE NORTHWEST AS THIS INCREASE
OCCURS...BUT THEN GRADUALLY VEER TOWARDS THE NORTH-NORTHWEST BY 12Z.
WIND SPEEDS WILL ALSO BE ON THE INCREASE THROUGH THE OVERNIGHT
HOURS. WHILE INCREASING NEAR SURFACE LAPSE RATES WILL LEAD TO
GRADUALLY INCREASING WINDS THIS EVENING AND INTO THE FIRST PART
OF THE OVERNIGHT HOURS...DON/T THINK WINDS WILL REALLY INCREASE
UNTIL THE 9-12Z SATURDAY TIME FRAME. THIS IS WHEN THE PRESSURE
GRADIENT REALLY TIGHTENS UP AND THE ISALLOBARIC COMPONENT STARTS TO
INFLUENCE THE GUSTS. THUS...CONTINUED TO SHOW GUSTS INCREASING FROM
25-30KTS OVER THE KEWEENAW AND NORTH CENTRAL NEAR LAKE SUPERIOR AT
3Z TO 30-45KTS BY 12Z.
AS FOR HEADLINES...WITH THE SLIGHT DELAY IN THE WINDS FOR THE
AREAS...WAS CONTEMPLATING PUSHING THE START TIME BACK FOR ALL OF
THE BLIZZARD WARNINGS...AS THE WINDS DON/T REALLY REACH CRITERIA
UNTIL AROUND 09Z. BUT WITH THE LAKE EFFECT SNOW STARTING OVER THE
WEST TODAY...DIDN/T FEEL COMFORTABLE DOING THAT FOR THOSE HEADLINES.
WITH LESS FAVORABLE WINDS FOR ALGER AND ESPECIALLY MARQUETTE FOR
VISIBILITY REDUCTION THIS EVENING...FELT THAT PUSHING THE START TIME
BACK A FEW HOURS FOR THOSE COUNTIES WAS WARRANTED. ESPECIALLY WITH A
LARGE NUMBER OF PEOPLE EXPECTED TO BE OUT THIS EVENING AND EARLY
OVERNIGHT HOURS IN MARQUETTE COUNTY MANNING STATIONS FOR THE U.P.
200. DID NOT WANT TO GIVE THE INDICATION THAT CONDITIONS WOULD BE BAD
AT 10PM WHEN THEY WOULD REALLY DETERIORATE BETWEEN 4-7AM.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 546 AM EST FRI FEB 13 2015
A PERSISTENT COLD PATTERN APPEARS TO BE LOCKED IN FOR THE NEXT 1-2
WEEKS ACROSS THE GREAT LAKES. OUT PAST 10 DAYS...A MEAN RIDGE IS
FCST TO REMAIN ALONG THE W COAST OF NAMERICA WITH A DEEP DOWNSTREAM
TROF OVER ERN NAMERICA. OBVIOUSLY...THIS PATTERN IS FAVORABLE FOR
THE TRANSPORT OF ARCTIC AIR S INTO THE GREAT LAKES. FOR THE NEXT 7
DAYS...TEMPS WILL AVG WELL BLO NORMAL ACROSS UPPER MI...AND THERE
WILL BE THE POTENTIAL FOR SOME NOTABLE VERY COLD NIGHTS WHENEVER THE
WINDS ARE LIGHT. TWO SURGES OF BITTER COLD AIR ARE EXPECTED...THE
FIRST EARLY THIS WEEKEND AND THE SECOND FOR THE MIDWEEK PERIOD.
TYPICAL FOR THE YEAR SO FAR...THIS IS A DRY PATTERN FOR UPPER MI
WITH ONLY PERIODIC LIGHT -SN EVENTS ASSOCIATED WITH SE DIVING
SHORTWAVES. LES WILL THE BE THE IMPORTANT PCPN. HOWEVER...
SIGNIFICANT/RAPID ICE GROWTH ON LAKE SUPERIOR OVER THE NEXT SEVERAL
DAYS MAY ESSENTIALLY PUT AN END TO ANY MEANINGFUL LES AFTER THIS
WEEKEND...ESPECIALLY OFF WRN LAKE SUPERIOR. EVEN THE E MAY BASICALLY
SHUT DOWN GIVEN THE PERIOD OF LIGHT WINDS ON SUN THAT WILL FOLLOW
THE BITTER COLD ARCTIC BLAST EARLY THIS WEEKEND WHICH WILL STILL
PRODUCE RAPID ICE GROWTH DESPITE THE WINDS. YESTERDAYS ICE ANALYSIS
HAD LAKE SUPERIOR AT 56 PERCENT ICE COVER.
FIRST UP IS THE DANGEROUSLY COLD CONDITIONS ACROSS THE AREA AND
BLIZZARD CONDITIONS FOR NCNTRL AND PORTIONS OF THE KEWEENAW SAT.
SHORTWAVE NOW OVER SRN NUNAVUT WILL BE PASSING OVER THE UPPER LAKES
SAT MORNING. IMPRESSIVE MASS OF ARCTIC AIR WILL BE SURGING S INTO
THE AREA. AT 12Z SAT...CORE OF THE ARCTIC AIR WILL BE JUST N AND NW
OF LAKE SUPERIOR WHERE MODELS ARE FORECASTING 850MB AS LOW AS
-32 TO -34C. PRES GRADIENT BTWN DEEPENING SE MOVING SFC LOW
(1001MB) NEAR GEORGIAN BAY AND 1048MB ARCTIC HIGH JUST N OF LAKE
WINNIPEG WILL RESULT IN STRONG NORTHERLY WINDS. THE COLD AIR WILL BE
DEEP WITH 500MB HEIGHTS FALLING TO AROUND 500DM...AND THIS WILL
ENSURE DEEP MIXING AND EFFICIENT TRANSPORT OF MOMENTUM...WHICH WILL
ONLY BE ENHANCED FURTHER OVER THE RELATIVELY WARMER STILL OPEN
WATERS OF LAKE SUPERIOR. EVEN IN THE INTERIOR...FCST SOUNDINGS
INDICATE FREQUENT GUSTS OVER 30MPH. NEAR LAKE SUPERIOR...FREQUENT
GUSTS OVER 40MPH ARE EXPECTED...WITH GUSTS PROBABLY AS HIGH AS 50MPH
ALONG THE SHORE IN THE MORNING AS PRES RISES OF 6MB/3HR DROP S AND E
ACROSS LAKE SUPERIOR. AS FOR LES...THE INCOMING VERY COLD AIR WILL
ELIMINATE THE DGZ...AND RESULT IN SMALL SNOWFLAKES THAT ARE HIGHLY
EFFECTIVE AT REDUCING VIS. MEANWHILE...THE DEEP COLD AIR MASS WILL
PUSH INVERSION HEIGHTS UP INTO THE 10-13KFT RANGE...AND HELP TO
ENSURE CONSIDERABLE LES COVERAGE INTO NCNTRL UPPER MI...DOWNWIND OF
LARGEST OPEN WATER AREA. GIVEN THE LOW SNOW TO WATER RATIOS (FALLING
TOWARD 10 TO 1)...PROBABLY WON'T SEE ANY MORE THAN 2-5 INCHES OF
SNOW SAT IN THE MAIN LES AREA...WRN ALGER/ERN MARQUETTE COUNTIES.
WITH SNOW BEING WHIPPED UP BY WINDS GUSTING 35-45MPH NEAR THE
SHORE...AND SNOW COVER ON ICE EXTENDING OUT INTO THE LAKE AT LEAST A
FEW MILES TO INCREASE THE AMOUNT OF BLSN...NEARLY CONSTANT WHITEOUT
CONDITIONS ARE A REAL POSSIBILITY BTWN MARQUETTE AND MUNISING SAT.
SO...BLIZZARD WARNING IS WELL ON TRACK IN NCNTRL UPPER MI
(MARQUETTE/ALGER COUNTIES). WHILE SNOW WILL BE LIGHTER OVER THE
KEWEENAW AS INVERSIONS QUICKLY FALL TO 3-4KFT BY LATE MORNING...
EXPOSURE OF KEWEENAW COUNTY TO THE STRONG N WIND OFF THE LAKE WILL
MAKE CONDITIONS JUST AS DANGEROUS AS IN NCNTRL UPPER MI. WHILE SNOW
ACCUMULATIONS WON'T BE SIGNIFICANT...FROM A STANDPOINT OF THE OTHER
HAZARDS (THE COMBINATION OF LOW VISIBILITY/STRONG WIND/BITTER COLD
AIR/LOW WIND CHILLS) THIS WILL BE ABOUT AS BAD/SERIOUS AS WINTER
CONDITIONS CAN GET HERE. OVER THE FAR W... INVERSION HEIGHTS FALL TO
3-4KFT IN THE MORNING. COMBINED WITH GREATER ICE COVERAGE OVER WRN
LAKE SUPERIOR...LES WILL BE LIGHTER WITH MORE SEPARATION BTWN LES
BANDS...NO MORE THAN 1-2 INCHES OF SNOW ACCUMULATION. STILL...VERY
LOW VIS FROM SMALL SNOWFLAKES/BLSN WARRANT ADVY HEADLINES. AWAY FROM
HEADLINES RELATING TO SNOW/BLSN...BRISK WINDS COMBINED WITH TEMPS IN
THE SINGLE DIGITS BELOW ZERO FOR MUCH OF THE AREA THRU THE DAY WILL
DRIVE WIND CHILLS DOWN TO -25 TO -35F. SO WIND CHILL HEADLINES WILL
BE NEEDED.
WINDS WILL DIMINISH SAT NIGHT AND MAY ACTUALLY DROP OFF TO NEAR CALM
OVER THE INTERIOR W. WITH CENTER OF ARCTIC HIGH PRES MOVING JUST N
OF LAKE SUPERIOR...THE DIMINISHING WINDS WILL VEER MORE TO THE NE
SAT NIGHT...AND THIS WILL KEEP LINGERING LIGHT LES MAINLY OVER
MARQUETTE/WRN ALGER COUNTIES AND PORTIONS OF THE KEWEENAW. LES MAY
END COMPLETELY OVER THE FAR W. THE N TO NE WIND MAY WORK TO KEEP
LAKE EFFECT CLOUDS OVER THE INTERIOR W HALF SAT NIGHT...BUT THE DRY
ARCTIC AIR MASS ALSO SUGGESTS CLOUDS MAY DISSIPATE. IF SKIES DO
CLEAR...TEMPS IN THE INTERIOR W COULD FALL TO -30F OR LOWER SAT
NIGHT. CLEAR SKIES ARE MORE LIKELY OVER THE E WITH DOWNSLOPE FLOW
OFF ONTARIO...BUT WINDS WILL STAY UP MORE THERE...FARTHER FROM THE
HIGH PRES CENTER. TEMPS AREN'T LIKELY TO PLUMMET...BUT THE WIND WILL
MAKE FOR LOWEST WIND CHILLS IN THAT AREA.
SUN...LAST OF THE LIGHT LES WILL SHIFT OFFSHORE BY EVENING AS WINDS
VEER TO AN OFFSHORE DIRECTION. WEAK SHORTWAVE MAY BRING A LITTLE -SN
OR FLURRIES INTO THE AREA SUN NIGHT.
WINDS CONTINUE TO VEER MON AHEAD OF THE NEXT SHORTWAVE AND ARCTIC
AIR SURGE WHICH COULD BRING SOME -SN. WITH THE VEERING WINDS...THERE
WILL ALSO BE THE OPPORTUNITY FOR SOME LES OFF LAKE MICHIGAN INTO THE
ERN FCST AREA.
COLD FRONT PASSES MON NIGHT...AND 850MB TEMPS FALL TO AROUND
-25C TUE AND THEN -25 TO -30C FOR TUE NIGHT AND WED. OPTED TO GO
MORE CONSERVATIVE WITH NW FLOW LES POPS WITH THIS COLD AIR MASS AS
LAKE SUPERIOR MAY BE MOSTLY ICE COVERED BY THIS TIME. NOTHING MORE
THAN CHC POPS WERE UTILIZED OVER THE W WITH SOME LIKELY POPS OVER
THE NE FCST AREA.
LOOKS LIKE THERE WILL BE SOME MODEST WARMING LATE WEEK BEFORE ARCTIC
AIR RETURNS.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 651 AM EST FRI FEB 13 2015
VFR CONDITIONS TO START THE PERIOD WILL GIVE WAY TO MVFR CONDITIONS
FROM WEST TO EAST THIS MORNING AND INTO THE EARLY AFTERNOON. WHILE
MOST OF THE SNOW THIS MORNING WILL BE LIGHT...THERE COULD BE A
BRIEF PERIOD OF IFR VISIBILITIES AS IT PASSES THROUGH AT KIWD/KCMX.
BEHIND THIS PRECIPITATION...WESTERLY WIND LAKE EFFECT WILL DEVELOP
AT KCMX THIS AFTERNOON AND THEN SPREAD TO KIWD AS WINDS TURN TO THE
NORTHWEST BEHIND A COLD FRONT. THIS COLD FRONT WILL USHER IN MUCH
COLDER AIR AND LEAD TO INCREASING NORTHWESTERLY WINDS AND LAKE
EFFECT. THEREFORE...TRENDED CONDITIONS DOWN TO IFR AT KCMX FIRST
AND THEN KIWD THIS EVENING AND EARLY OVERNIGHT. BLOWING SNOW WILL
BECOME MORE OF A FACTOR LATE TONIGHT...ESPECIALLY AT KCMX AND HAVE
BROUGHT THEM DOWN TO AIRFIELD MINS. MEANWHILE AT KSAW...THE
NORTHWEST WINDS WILL LEAD TO OCCASIONAL LAKE EFFECT SNOW AT THE
SITE BUT HAVE KEPT AT MVFR FOR MUCH OF THE NIGHT. ONCE THE WINDS
TURN NORTH-NORTHWEST AND INCREASE LATE TONIGHT...HAVE REALLY
LOWERED VISIBILITIES. THE POOR VISIBILITIES AT ALL THREE SITES WILL
REMAIN FOR MUCH OF SATURDAY.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 546 AM EST FRI FEB 13 2015
MAIN PERIOD OF INTEREST FOR LAKE SUPERIOR IS TONIGHT/SAT AS A VERY
COLD ARCTIC AIR MASS SURGES INTO THE UPPER GREAT LAKES. GALES WILL
DEVELOP TONIGHT AND CONTINUE INTO SAT MORNING BEFORE SLOWLY DIMINISH
W TO E SAT AFTN AND EVENING. SOME STORM FORCE WIND GUSTS ARE LIKELY
TO OCCUR SAT MORNING INTO EARLY AFTN OVER THE E HALF OF LAKE
SUPERIOR. ALONG WITH THE GALES...HVY FREEZING SPRAY WILL OCCUR WHERE
ICE COVER HAS NOT BECOME SIGNIFICANT. WINDS WILL BECOME LIGHT ON SUN
AS HIGH PRES PASSES. WINDS WILL INCREASE MON AND WILL BE STRONGEST
TUE...UP TO 30KT...AS ARCTIC SURGES INTO THE AREA AGAIN. LAKE
SUPERIOR MAY BE MOSTLY ICE COVERED AFTER THIS WEEKENDS ARCTIC BLAST.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 10 PM EST
SATURDAY FOR MIZ002>004-084.
BLIZZARD WARNING FROM 7 PM THIS EVENING TO 10 PM EST SATURDAY
FOR MIZ001.
BLIZZARD WARNING FROM 1 AM TO 10 PM EST SATURDAY FOR MIZ005-006.
WINTER WEATHER ADVISORY FROM 1 AM TO 10 PM EST SATURDAY FOR
MIZ085.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 PM EST
SATURDAY FOR MIZ007.
LAKE SUPERIOR...
HEAVY FREEZING SPRAY WARNING FROM 7 PM THIS EVENING TO 7 AM EST
SUNDAY FOR LSZ264-266-267.
GALE WARNING FROM 10 PM THIS EVENING TO 1 AM EST SUNDAY FOR
LSZ264>267.
GALE WARNING FROM 1 AM EST /MIDNIGHT CST/ TO 1 PM EST /NOON CST/
SATURDAY FOR LSZ162.
GALE WARNING FROM 1 AM TO 7 PM EST SATURDAY FOR LSZ263.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...SRF
LONG TERM...ROLFSON
AVIATION...SRF
MARINE...ROLFSONHazardous weather outlook, Feb 13, 6:10 AM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
610 AM EST FRI FEB 13 2015
MIZ001-141300-
KEWEENAW-
610 AM EST FRI FEB 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
LAKE EFFECT SNOW SHOWERS COMBINED WITH STRONG NORTH WINDS TONIGHT
WILL LEAD TO DANGEROUS BLIZZARD CONDITIONS DEVELOPING TONIGHT. TRAVEL
MAY BECOME VERY DIFFICULT OR IMPOSSIBLE DUE TO LOW VISIBILITIES AND
DRIFTING SNOW. SEE THE LATEST WINTER WEATHER MESSAGE FOR MORE
DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LAKE EFFECT SNOW SHOWERS COMBINED WITH STRONG NORTH WINDS WILL LEAD
TO DANGEROUS BLIZZARD CONDITIONS SATURDAY. TRAVEL MAY BE VERY
DIFFICULT OR IMPOSSIBLE DUE TO LOW VISIBILITIES AND DRIFTING SNOW.
SEE THE LATEST WINTER WEATHER MESSAGE FOR MORE DETAILS.
WIND CHILL VALUES ARE EXPECTED TO FALL TO 20 TO 35 BELOW ZERO
SATURDAY AND SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SNOWFALL AND
REDUCED VISIBILITY TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE
PUBLIC MAY ALSO SUBMIT SNOW REPORTS TO OUR OFFICE ON OUR
WEBSITE...FACEBOOK PAGE...OR ON TWITTER.
MIZ005-006-141300-
MARQUETTE-ALGER-
610 AM EST FRI FEB 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
LAKE EFFECT SNOW SHOWERS COMBINED WITH INCREASING NORTHWEST WINDS
TONIGHT WILL LEAD TO DANGEROUS BLIZZARD CONDITIONS AFTER MIDNIGHT.
TRAVEL MAY BECOME VERY DIFFICULT OR IMPOSSIBLE DUE TO LOW
VISIBILITIES AND DRIFTING SNOW...ESPECIALLY BETWEEN MARQUETTE AND
MUNISING. SEE THE LATEST WINTER WEATHER MESSAGE FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LAKE EFFECT SNOW SHOWERS COMBINED WITH STRONG NORTH WINDS WILL LEAD
TO DANGEROUS BLIZZARD CONDITIONS SATURDAY. TRAVEL MAY BE VERY
DIFFICULT OR IMPOSSIBLE DUE TO LOW VISIBILITIES AND DRIFTING
SNOW...ESPECIALLY BETWEEN MARQUETTE AND MUNISING. SEE THE LATEST
WINTER WEATHER MESSAGE FOR MORE DETAILS.
WIND CHILL VALUES ARE EXPECTED TO FALL TO 20 TO 35 BELOW ZERO
SATURDAY AND SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SNOWFALL AND
REDUCED VISIBILITY TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE
PUBLIC MAY ALSO SUBMIT SNOW REPORTS TO OUR OFFICE ON OUR
WEBSITE...FACEBOOK PAGE...OR ON TWITTER.
MIZ002>004-007-009-013-014-084-085-141300-
ONTONAGON-NORTHERN HOUGHTON-BARAGA-LUCE-GOGEBIC-DELTA-
SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
610 AM EST FRI FEB 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
LAKE EFFECT SNOW AND GUSTY NORTHWEST WINDS TONIGHT WILL PRODUCE
CONSIDERABLE BLOWING SNOW AND SHARPLY REDUCED VISIBILITY. SEE THE
LATEST WINTER WEATHER MESSAGE FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LAKE EFFECT SNOW AND GUSTY NORTH WINDS WILL PRODUCE CONSIDERABLE
BLOWING SNOW AND SHARPLY REDUCED VISIBILITY SATURDAY. SEE THE LATEST
WINTER WEATHER MESSAGE FOR MORE DETAILS.
WIND CHILL VALUES ARE EXPECTED TO FALL TO 20 TO 35 BELOW ZERO
SATURDAY THROUGH SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SNOWFALL AND
REDUCED VISIBILITY TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE
PUBLIC MAY ALSO SUBMIT SNOW REPORTS TO OUR OFFICE ON OUR
WEBSITE...FACEBOOK PAGE...OR ON TWITTER.
MIZ010>012-141300-
IRON-DICKINSON-MENOMINEE-
610 AM EST FRI FEB 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
WIND CHILL VALUES ARE EXPECTED TO FALL TO 15 TO 25 BELOW ZERO LATE
TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIND CHILL VALUES ARE EXPECTED TO FALL TO 20 TO 35 BELOW ZERO
SATURDAY THROUGH SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.
LSZ162-240>251-263>267-141300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
610 AM EST FRI FEB 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
NORTHWEST TO NORTH GALES OF 35 TO 45 KNOTS AND HEAVY FREEZING SPRAY
ARE EXPECTED TONIGHT. SEE THE LATEST LAKE SUPERIOR MARINE FORECAST
AND MARINE WEATHER MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NORTH GALES OF 35 TO 45 KNOTS AND HEAVY FREEZING SPRAY ARE EXPECTED
SATURDAY...MAINLY OVER CENTRAL AND EASTERN LAKE SUPERIOR. STORM
FORCE GUSTS TO 50 KNOTS ARE ALSO EXPECTED SATURDAY MORNING INTO EARLY
SATURDAY AFTERNOON OVER THE EAST HALF OF LAKE SUPERIOR.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-141300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
610 AM EST FRI FEB 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NORTHERLY GALE FORCE GUSTS OF 35 TO 40 KNOTS ARE EXPECTED SATURDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
ROLFSON
Event by event
10 cold/wind chill, 6 winter weather, 5 blizzard. Local standard time, as filed.
Winter Weather, Luce
- When
- February 13, 7:00 AM EST to February 14, 6:00 PM EST
- Where
- Luce forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.368, -85.509 (the zone’s center; the record gives no point)
The observer at Newberry measured over six inches of lake effect snow during the event. North winds gusting to 30 mph produced blowing snow which reduced visibility to less than one half mile at times on the 14th.
Winter Weather, Gogebic
- When
- February 13, 7:00 AM CST to February 15, 7:00 AM CST
- Where
- Gogebic forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
The observer at Ironwood measured seven inches of lake effect snow during the event.|North winds gusting over 30 mph at times also produced blowing snow which reduced visibility to less than one half mile at times on the 14th.
Winter Weather, Ontonagon
- When
- February 13, 8:00 AM EST to February 15, 8:00 AM EST
- Where
- Ontonagon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
Spotters across the county measured between 3 and 6 inches of lake effect snow during the event. North winds gusting to 35 mph at times also produced blowing snow which caused occasional whiteout conditions on the 14th.
Winter Weather, Baraga
- When
- February 13, 8:00 AM EST to February 15, 8:00 AM EST
- Where
- Baraga forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.700, -88.352 (the zone’s center; the record gives no point)
The observer at Pelkie measured nearly four inches of lake effect snow during the event. North winds gusting over 35 mph at times also produced blowing snow which reduced visibility to less than one half mile at times on the 14th.
Blizzard, Northern Houghton
- When
- February 14, 5:00 AM EST to 3:00 PM EST
- Where
- Northern Houghton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
Observers across the county measured between four and five inches of lake effect snow during the event. The snow combined with north winds gusting to 35 to 40 mph to produce extreme blowing of snow and whiteout conditions on the 14th.
Blizzard, Keweenaw
- When
- February 14, 5:00 AM EST to 3:00 PM EST
- Where
- Keweenaw forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.283, -88.212 (the zone’s center; the record gives no point)
Observers across the county measured between four and five inches of lake effect snow during the event. The snow combined with north winds gusting over 40 mph to produce extreme blowing of snow and whiteout conditions on the 14th.
Blizzard, Alger
- When
- February 14, 5:00 AM EST to 10:00 PM EST
- Where
- Alger forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
Lake effect snowfall of 4 to 6 inches combined with north winds gusting over 40 mph at times to create blizzard conditions across much of Alger County on the 14th. The blizzard closed Highway M-28 between Harvey and Munising.
Winter Weather, Southern Schoolcraft
- When
- February 14, 5:00 AM EST to 10:00 PM EST
- Where
- Southern Schoolcraft forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
Lake effect snowfall of 3 to 5 inches combined with north winds gusting to 35 mph at times to create near blizzard conditions at times across portions of southern Schoolcraft County on the 14th.
Blizzard, Marquette
- When
- February 14, 6:00 AM EST to 10:00 PM EST
- Where
- Marquette forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
Lake effect snowfall of 4 to 5 inches combined with north winds gusting over 40 mph at times to create blizzard conditions across much of Marquette County on the 14th. The blizzard closed Highway US-41 at the Rock Cut near Harvey and Highway M-28 between Harvey and Munising.
Winter Weather, Northern Schoolcraft
- When
- February 14, 6:00 AM EST to 10:00 PM EST
- Where
- Northern Schoolcraft forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
Lake effect snowfall between 3 and 5 inches combined with north winds gusting over 35 mph at times to create near blizzard conditions across much of northern Schoolcraft County on the 14th.
Blizzard, Delta
- When
- February 14, 9:00 AM EST to 7:00 PM EST
- Where
- Delta forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
Lake effect snowfall of 3 to 5 inches combined with north winds gusting over 40 mph at times to create blizzard conditions across much of northern Delta County on the 14th. The blizzard closed Highway US-41 between Rapid River and Trenary.
Cold/Wind Chill, Luce
- When
- February 14, 7:00 PM EST to February 15, 10:00 AM EST
- Where
- Luce forecast zone
- Reported by
- AWOS
- Coordinates
- 46.368, -85.509 (the zone’s center; the record gives no point)
Wind chill values dropped between 30 and 35 below zero during the period.
Cold/Wind Chill, Iron
- When
- February 14, 7:00 PM CST to February 15, 10:00 AM CST
- Where
- Iron forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.209, -88.530 (the zone’s center; the record gives no point)
Wind chill values dropped between 25 and 30 below zero during the period.
Cold/Wind Chill, Gogebic
- When
- February 14, 7:00 PM CST to February 15, 10:00 AM CST
- Where
- Gogebic forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
Wind chill values dropped between 25 and 30 below zero during the period.
Cold/Wind Chill, Dickinson
- When
- February 14, 7:00 PM CST to February 15, 10:00 AM CST
- Where
- Dickinson forecast zone
- Reported by
- ASOS
- Coordinates
- 46.009, -87.870 (the zone’s center; the record gives no point)
Wind chill values dropped between 25 and 30 below zero during the period.
Cold/Wind Chill, Northern Houghton
- When
- February 14, 8:00 PM EST to February 15, 10:00 AM EST
- Where
- Northern Houghton forecast zone
- Reported by
- ASOS
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
Wind chill values dropped between 25 and 30 below zero during the period.
Cold/Wind Chill, Baraga
- When
- February 14, 8:00 PM EST to February 15, 10:00 AM EST
- Where
- Baraga forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.700, -88.352 (the zone’s center; the record gives no point)
Wind chill values dropped between 25 and 30 below zero during the period.
Cold/Wind Chill, Southern Houghton
- When
- February 14, 8:00 PM EST to February 15, 10:00 AM EST
- Where
- Southern Houghton forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
Wind chill values dropped between 25 and 30 below zero during the period.
Cold/Wind Chill, Ontonagon
- When
- February 14, 8:00 PM EST to February 15, 10:00 AM EST
- Where
- Ontonagon forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
Wind chill values dropped between 25 and 30 below zero during the period.
Cold/Wind Chill, Alger
- When
- February 14, 8:00 PM EST to February 15, 10:00 AM EST
- Where
- Alger forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
Wind chill values dropped between 25 and 30 below zero during the period.
Cold/Wind Chill, Northern Schoolcraft
- When
- February 14, 8:00 PM EST to February 15, 10:00 AM EST
- Where
- Northern Schoolcraft forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
Wind chill values dropped between 25 and 30 below zero during the period.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in New Jersey, February 13, 20151 death · 16 events
- High Wind and Strong Wind in Hawaii, February 13 to 14, 20151 injured · $35,000 · 52 kt wind · 20 events
- Extreme Cold and Cold in New York, February 13, 201525 events
- Winter Storm and Extreme Cold in Michigan, February 13 to 15, 201525 events
- Extreme Cold and Cold in Pennsylvania, February 13, 201513 events
- Winter Storm in Michigan, February 13 to 15, 20159 events
- Cold in Vermont, February 13, 20153 events
- Cold in Massachusetts, February 13, 20152 events
- Cold in Connecticut, February 13, 20152 events
- Winter Weather in Maryland, February 13, 20151 event
- Cold in Delaware, February 13, 20151 event
- Flood in Puerto Rico, February 13, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 561863, 561864, 561865, 561866, 561794, 561798, 561836, 561862, 561823, 561861, 561853, 561874, 561867, 561868, 561869, 561870, 561871, 561872, 561873, 561875, 561876.